Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 111, NWS New Orleans, LA

June 27, 20104 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2010, 3:31 PM CDT for 4 parishes in Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2010, 3:31 PM CDT (20:31 UTC)
Expired
Jun 27, 2010, 4:30 PM CDT
In force
59 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:35 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 27, 12:35 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CDT SUN JUN 27 2010

.AVIATION...
BAND OF SCATTERED -SHRA/-TSRA HAS DEVELOPED FROM KPTN TO KPQL
LIFTING SLOWLY NORTH. HAVE PLACED VCSH/VCTS IN MOST OF THE TAFS
THROUGH MID AFTERNOON TO REFLECT THIS ACTIVITY. OTHER CONVECTION OFF
THE COAST COULD IMPACT KHUM/KMSY/KNEW LATER THIS AFTN. OTHERWISE
EXPECT SCATTERED 3-4KFT CU DECK TO PERSIST THROUGH SUNSET. EXPECT
ACTIVITY TO DIE OFF AROUND SUNSET THEN REDEVELOP OVER THE WATERS
LATER TONIGHT. PATCHY MVFR FOG EXPECTED AT KBTR/KMCB 09-14Z MONDAY.
SHRA/TSRA SHOULD BE MORE NUMEROUS AND DEVELOP EARLIER IN THE DAY ON
MONDAY AS THE UPPER RIDGING WEAKENS AND MOISTURE INCREASES. WILL
HAVE VCSH/VCTS AT ALL BUT THE KBTR/KMCB STARTING AT 14Z MONDAY. WILL
SEE BKN MVFR CEILINGS MONDAY MORNING AS WELL.  87

&&

.PREV DISCUSSION... /ISSUED 341 AM CDT SUN JUN 27 2010/

MARINE...
HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL YIELD A SOUTHEAST
FLOW THROUGH TUESDAY. TROPICAL STORM ALEX IS FORECAST TO EMERGE OVER
THE SOUTHWEST GULF OF MEXICO TODAY WITH A WEST-NORTHWESTWARD TRACK
TOWARD THE WESTERN GULF. WIND SPEEDS ARE EXPECTED TO INCREASE TODAY
THROUGH TUESDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN ALEX AND
HIGH PRESSURE TO THE NORTH. WINDS WILL INCREASE TO 15-20 KTS MONDAY
INTO TUESDAY. GFS SURGE SHOWED A 1 TO 2 FEET ABV NORM TIDES AT
WAVELAND AND 1 FOOT AT GRAN ISLE. WILL INSERT 1 FOOT ABV MON THROUGH
TUES IN COASTAL ZONES ADJACENT TO LAND. DUE TO THE UNCERTAINTY OF
ALEX AFTER TUESDAY...WILL KEEP WINDS/SEAS SLIGHTLY ELEVATED ABV
TYPICAL SUMMERTIME LEVELS TUESDAY THROUGH THURSDAY. 18

SHORT TERM...
SURFACE HIGH PRESSURE AREA EXTENDS FROM ATLANTIC SEABOARD ACROSS
SOUTHERN STATES THIS MORNING...WHILE AN UPPER LEVEL LOW PRESSURE
AREA CURRENTLY IS CENTERED OVER CENTRAL LOUISIANA. 00Z SOUNDING
INDICATING INCREASED MOISTURE OVER THE P/CWA...AS WINDS REMAIN
GENERALLY FROM SOUTHEAST TO SOUTH FROM SURFACE TO 500MB. SUNNY
SKIES EXPECETED EARLY TODAY WILL BECOME PARTLY CLOUDY AS THE DAY
PROGRESSES. WIDELY SCATTERED SHOWER ACTIVITY WILL DEVELOP THIS
AFTERNOON FROM SEA-BREEZE/LAKE BREEZE EFFECTS. TEMPS WILL BE IN
THE LOW TO MID 90S. EXPECT THE HEAT INDEX TO HOVER AT OR ABOVE 100
DEGREES BY NOON.

AS THE HIGH PRESSURE AREA SHIFTS EAST AND GRADUALLY WEAKENS OVER
THIS REGION...A MID-LEVEL SHORT-WAVE TROUGH IS FORECAST TO
STRENGTHEN AND PROGRESS EAST TO THE GREAT LAKES REGION. AS A
RESULT OF THAT SYSTEM SHIFTING EAST...A WEAK SURFACE FRONTAL
BOUNDARY WILL DROP SOUTHWARD TOWARDS THE LOWER MISSISSIPPI RIVER
VALLEY. MODELS DIFFER ON PROGRESSION OF THE FRONT ACROSS THE
ARLATX. HOWEVER...AFTER THE FRONT SAGS INTO THE SOUTHERN PLAINS
LATER TONIGHT...THE CHANCE OF SHOWERS WILL INCREASE OVER THIS
REGION. CLOUD COVER AND INCREASED RAIN CHANCES SHOULD KEEP
AFTERNOON TEMPS A BIT COOLER MON.

LONG TERM...
THE GFS/NAM INDICATE THE BOUNDARY WILL BE NEARLY STATIONARY OVER
NORTHERN PARTS OF LOUISIANA AND MISSISSIPPI AFTER 00Z TUE. CLOUD
COVER AND RAIN CHANCES SHOULD KEEP AFTERNOON TEMPS A BIT COOLER
AGAIN TUE. PLENTY OF ISSUES ARISE BY 00Z WED WITH THE CHANCE OF
RAIN DUE TO THE MAJOR DIFFERENCE IN THE GFS/CANADIAN SOLUTIONS
FOR "ALEX" AND THE OTHER SOLUTIONS IN THE TROPICAL ENSEMBLE.
GFS/CANADIAN PUSH THE REMAINS OF "ALEX" TO THE NORTHERN GULF OF
MEXICO...WHILE OTHER SOLUTIONS PUSH THE STORM INTO MEXICO. WILL
ONLY USE THE FIRST 60 HOURS OF THE GFS FOR THIS FORECAST PACKAGE.
EXPECT THE 12Z RUN OF THE MODELS WILL PROVIDE GREATER INSIGHT INTO
POTENTIAL STORM TRACK. SOME POTENTIAL ALSO EXISTS FOR "ALEX" TO
INTENSIFY AS THE STORM MOVES OVER WARM GULF WATERS THROUGH NEXT
48 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  73  92  74 /  30  20  40  20
BTR  95  76  94  76 /  30  20  40  20
ASD  92  77  90  77 /  30  20  40  30
MSY  93  79  91  78 /  30  20  40  30
GPT  92  79  90  77 /  30  20  40  30
PQL  93  76  91  76 /  30  20  40  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 27, 11:09 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1109 AM CDT SUN JUN 27 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1109 AM CDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER 90S DURING THE
AFTERNOON HOURS WITH THE HEAT INDEX TO HOVER AROUND THE CENTURY
MARK THROUGH THE EARLY EVENING HOURS. PERSONS OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS.

SHOWERS IN THE GULF AND WILL MOVE TOWARDS THE LOUISIANA COAST
INCREASING PRECIPITATION CHANCES IN THE COASTAL WATERS AND THE
COASTAL MARSHES. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS A FRONTAL
SYSTEM STALLS TO THE NORTH AND GULF MOISTURE IS FORCED TO PULL
OVER THE REGION. THIS WILL ENHANCE THE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH MID-WEEK. IN ADDITION...THE AFTERNOON HEAT
INDEX WILL HOVER IN THE UPPER 90S TO THE CENTURY MARK. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

In the hours before

Special weather statement, Jun 27, 1:48 PM CDT, 1 hour 43 minutes before
LAZ038>040-271945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT SUN JUN 27 2010

THE WILL AFFECT AREAS IN AND AROUND...BUSH...SUN...FOLSOM...ENON AND
FRANKLINTON

AT 1:50 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER TAMMANY PARISH. THESE STORMS
ARE MOVING TO THE NORTHWEST AROUND 10 MPH.

THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 27, 2:20 PM CDT, 1 hour 11 minutes before
LAZ034-036-037-046>050-272015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT SUN JUN 27 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING
IBERVILLE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...
WEST BATON ROUGE PARISH...ASCENSION PARISH...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OAK HILLS PLACE...OR ABOUT OVER
GARDERE...MOVING NORTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GREENWELL SPRING...PLAQUEMINE...BAYOU SORREL...BATON
ROUGE...PRIDE...ADDIS...PORT ALLEN...BATON ROUGE AIRPORT...BRUSLY...
ZACHARY...SLAUGHTER...RAMAH...NEW ROADS...MARINGOUIN...LOTTIE...
LIVONIA...GROSSE TETE...ERWINVILLE AND BAKER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

K. KUYPER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:26 AM CDTSpecial Marine WarningLIX64 min
Jun 27, 1:13 PM CDTSpecial Marine WarningLIX62 min
Jun 27, 4:54 PM CDTSpecial Marine WarningLIX66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.